High doses of magnesium from dietary supplements or medications can cause diarrhea, nausea, fatigue, weakness, and an irregular heartbeat. These symptoms can be accompanied by muscle deterioration and a decrease in energy levels.
Magnesium toxicity is rare in healthy individuals, but it can be fatal in rare cases.
The office of Dietary supplements notes that “too much magnesium from food does not pose a health risk in healthy individuals because the kidneys eliminate excess amounts in the urine.” It also notes that “high doses of magnesium from dietary supplements or medications often result in diarrhea that can be accompanied by nausea
Magnesium Overdose: What’s the Likelihood? - Healthline
Magnesium is essential for well-being, but too much can cause problems, including digestive issues, lethargy, and an irregular heartbeat. In rare cases, a magnesium overdose can be fatal.
Magnesium toxicity is rare in otherwise healthy people, and levels are more likely to be low than high.
Can you take too much magnesium? - Medical News Today
Your blood pressure may drop quickly and lead to a condition called hypotension. Taking too much magnesium is also associated with problems like erratic heart rhythms or slow heartbeat. Very…
Effects of Too Much Magnesium and Ways to Avoid It
Extreme magnesium deficiency can cause numbness, tingling, muscle cramps, seizures, personality changes, and an abnormal heart rhythm. The following groups of people are more likely than others to get too …
Magnesium - Consumer - National Institutes of Health
Low magnesium levels in the body have been linked to diseases such as osteoporosis, high blood pressure, clogged arteries, hereditary heart disease, diabetes, and stroke. An easy way to remember...
MAGNESIUM - Uses, Side Effects, and More - WebMD